Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 246, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Oct 19, 2016, 9:38 PM CDT for Dallas County, Missouri. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 19, 2016, 9:38 PM CDT (02:38 UTC)
- Expired
- Oct 19, 2016, 10:04 PM CDT
- In force
- 26 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Dallas County, MO
The radar
The Springfield radar (KSGF), 68 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 19, 9:45 PM CDT | HAIL 1 | Buffalo, MO | NICKLE TO QUARTER SIZE HAIL FELL FOR 5 TO 10 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1368 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.8
The text
As transmitted.
460
WUUS53 KSGF 200238
SVRSGF
MOC059-200315-
/O.NEW.KSGF.SV.W.0246.161020T0238Z-161020T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
938 PM CDT WED OCT 19 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL DALLAS COUNTY IN SOUTHWESTERN MISSOURI...
* UNTIL 1015 PM CDT
* AT 938 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BUFFALO...
MOVING EAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
BENNETT SPRING STATE PARK... BUFFALO...
PUMPKIN CENTER... PLAD...
WINDYVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3782 9285 3772 9286 3772 9284 3771 9284
3763 9285 3757 9318 3768 9317 3774 9309
3787 9286
TIME...MOT...LOC 0238Z 247DEG 33KT 3762 9311
HAIL...1.00IN
WIND...<50MPH
$$
SCHAUMANN2 follow-up statements
507
WWUS53 KSGF 200248
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
948 PM CDT WED OCT 19 2016
MOC059-200315-
/O.CON.KSGF.SV.W.0246.000000T0000Z-161020T0315Z/
DALLAS MO-
948 PM CDT WED OCT 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHERN DALLAS COUNTY...
AT 948 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
BUFFALO...MOVING NORTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
BENNETT SPRING STATE PARK... BUFFALO...
PUMPKIN CENTER... PLAD...
WINDYVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3782 9285 3772 9286 3772 9284 3771 9284
3765 9285 3763 9308 3766 9313 3770 9314
3774 9309 3787 9286
TIME...MOT...LOC 0248Z 240DEG 31KT 3768 9304
HAIL...1.00IN
WIND...<50MPH
$$
SCHAUMANN992
WWUS53 KSGF 200304
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1004 PM CDT WED OCT 19 2016
MOC059-200313-
/O.CAN.KSGF.SV.W.0246.000000T0000Z-161020T0315Z/
DALLAS MO-
1004 PM CDT WED OCT 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DALLAS COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3782 9285 3772 9286 3772 9284 3771 9284
3765 9285 3763 9308 3766 9313 3770 9314
3774 9309 3787 9286
TIME...MOT...LOC 0302Z 247DEG 33KT 3774 9287
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 19, 7:24 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Oct 19, 7:24 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Springfield MO 724 PM CDT Wed Oct 19 2016 ...Mesoscale Discussion and Update to Aviation... .MESOSCALE DISCUSSION... Issued at 710 PM CDT Wed Oct 19 2016 The threat for severe storms is beginning to wane across the Missouri Ozarks this evening. A cold front/leading outflow has almost cleared the Ozarks with the exception of a sliver of far south-central Missouri. Thus, the threat for surface-based supercells is pretty much over. We may still see some elevated supercell structures along and south of the Interstate 44 corridor through mid-evening given sufficient values of effective deep layer shear. However, MUCAPE values will decrease throughout the evening. Thus, the window for large hail is also closing. Overall, the threat for convection will end from northwest to southeast from later this evening into the overnight period with the passage of a 850 mb cold front. && .SHORT TERM...(Tonight and Thursday) Issued at 215 PM CDT Wed Oct 19 2016 The cold front will begin a steady push to the southeast across the region this evening as the upper level trough swings east. Showers and thunderstorms will accompany the frontal passage and linger behind the surface front. The activity will taper off from the west later tonight as the 850 MB front pushes to the southeast with most activity moving to our east by daybreak Thursday. A drier and cooler airmass will overspread the region Thursday. .LONG TERM...(Thursday Night through Wednesday) Issued at 215 PM CDT Wed Oct 19 2016 Seasonably cool temperatures can be expected heading into late week as surface high pressure builds into the area and the region comes under the influence of a northwesterly flow aloft. A warming trend will return this weekend into early next week as an upper level ridge builds back across the region. Dry weather will persist until the middle or later part of next week. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 710 PM CDT Wed Oct 19 2016 Scattered to numerous showers and thunderstorms will continue to impact southern Missouri this evening before ending from northwest to southeast across the area later tonight. MVFR and brief IFR can be expected around storms. Meanwhile, MVFR ceilings with pockets of IFR can be expected for much of the night behind a passing cold front. These ceilings will then improve throughout the morning on Thursday. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && MESOSCALE...Schaumann SHORT TERM...Foster LONG TERM...Foster AVIATION...Schaumann
Hazardous weather outlook, Oct 19, 8:31 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 831 PM CDT WED OCT 19 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210145- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 831 PM CDT WED OCT 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED FLOODING RISK. ELEVATED TO SIGNIFICANT LIGHTNING RISK. DISCUSSION... SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE ACROSS THE MISSOURI OZARKS THIS EVENING. FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL CAN BE EXPECTED WITH THESE STORMS. THERE IS A LIMITED THREAT FOR BRIEF FLASH FLOODING GENERALLY ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR. A FEW STORMS MAY ALSO PRODUCE SMALL HAIL. THUNDERSTORMS WILL THEN DIMINISH FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA FROM LATE THIS EVENING INTO THE OVERNIGHT PERIOD. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A DRIER AND COOLER PATTERN TAKES SHAPE THROUGH LATE WEEK. WARMER AND GRADUALLY MORE MOIST AIR WILL BEGIN PUSHING BACK INTO THE REGION BY EARLY WEEK NEXT WEEK. SHOWERS AND PERHAPS A THUNDERSTORM OR TWO WILL BE ON THE INCREASE BY AROUND MIDWEEK NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Local storm report, Oct 19, 5:44 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
544 PM CDT WED OCT 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL CONWAY 37.50N 92.82W
10/19/2016 M1.00 INCH LACLEDE MO PUBLIC
&&
MGRIFFINSpecial weather statement, Oct 19, 5:48 PM CDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
548 PM CDT WED OCT 19 2016
MOZ083-192330-
DENT MO-
548 PM CDT WED OCT 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR DENT COUNTY UNTIL 630 PM CDT...
AT 548 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SALEM...MOVING EAST AT 40 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MONTAUK STATE PARK... SALEM...
BUNKER... STONE HILL...
JADWIN... HOWES MILL...
GLADDEN... SLIGO...
BOSS... DARIEN...
HOWES... TURTLE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTH CENTRAL MISSOURI.
LAT...LON 3759 9131 3751 9131 3750 9121 3742 9121
3742 9167 3770 9172 3779 9131 3771 9131
3770 9130 3769 9115 3759 9116
TIME...MOT...LOC 2248Z 269DEG 56KT 3758 9151
GRIFFINLocal storm report, Oct 19, 5:52 PM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
552 PM CDT WED OCT 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM HAIL 1 S EDGAR SPRINGS 37.69N 91.87W
10/19/2016 E1.25 INCH PHELPS MO EMERGENCY MNGR
&&
HATCHSpecial weather statement, Oct 19, 6:22 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
622 PM CDT WED OCT 19 2016
MOZ102-200000-
BARRY MO-
622 PM CDT WED OCT 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR BARRY COUNTY UNTIL 700 PM CDT...
AT 622 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
EXETER...OR OVER CASSVILLE...MOVING EAST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROARING RIVER STATE PARK... TABLE ROCK LAKE...
CASSVILLE... SHELL KNOB...
PURDY... EXETER...
BUTTERFIELD... WASHBURN...
EMERALD BEACH... WAYNE...
RIDGLEY... MADRY...
JENKINS... WHEELERVILLE...
MCDOWELL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
IF ON OR NEAR TABLE ROCK LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3658 9408 3659 9408 3684 9400 3692 9361
3683 9361 3682 9359 3681 9358 3655 9358
TIME...MOT...LOC 2322Z 265DEG 17KT 3670 9391
GRIFFINSpecial weather statement, Oct 19, 6:54 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
654 PM CDT WED OCT 19 2016
MOZ103-200045-
STONE MO-
654 PM CDT WED OCT 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL STONE COUNTY UNTIL 745 PM
CDT...
AT 653 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF GALENA...OR 12 MILES NORTHWEST OF KIMBERLING
CITY... MOVING EAST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TABLE ROCK LAKE... SILVER DOLLAR CITY...
KIMBERLING CITY... CRANE...
REEDS SPRING... INDIAN POINT...
BRANSON WEST... GALENA...
MCCORD BEND... PONCE DE LEON...
CAPE FAIR... ELSEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHWESTERN MISSOURI.
LAT...LON 3663 9358 3681 9358 3683 9360 3692 9361
3692 9334 3682 9334 3682 9331 3663 9331
TIME...MOT...LOC 2353Z 263DEG 17KT 3675 9359
GRIFFINSpecial weather statement, Oct 19, 9:34 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
934 PM CDT WED OCT 19 2016
MOZ091-200300-
WEBSTER MO-
934 PM CDT WED OCT 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WEBSTER COUNTY UNTIL
1000 PM CDT...
AT 934 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MARSHFIELD...MOVING NORTHEAST AT 50 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MARSHFIELD... NIANGUA...
RADER... NORTHVIEW...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 92 AND 107.
LAT...LON 3735 9307 3748 9282 3748 9269 3729 9269
3720 9304
TIME...MOT...LOC 0234Z 247DEG 45KT 3731 9289
SCHAUMANNThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 8:55 PM CDT | Areal Flood Advisory | SGF | Christian, Greene, Lawrence | 5 hr |
| Oct 19, 9:12 PM CDT | Areal Flood Advisory | SGF | Laclede, Maries, Phelps, Pulaski, Webster, Wright | 6 hr |
| Oct 19, 9:34 PM CDT | Special Weather Statement | SGF | Webster | 26 min |
| Oct 19, 11:25 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 17 min |
| Oct 19, 11:51 PM CDT | Areal Flood Advisory | SGF | Dent, Phelps, Texas | 4 hr |
| Oct 20, 1:37 AM CDT | Special Weather Statement | SGF | Ozark | 38 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.